Alert archive / Oklahoma / Wind Advisories in 2007
Wind Advisory 12, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Aug 21, 2007, 3:17 AM CDT for 6 counties in Oklahoma. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2007, 3:17 AM CDT (08:17 UTC)
- Expired
- Aug 21, 2007, 6:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Garfield County, OK, Grant County, OK, Major County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 33 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 8.3 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2658 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1347 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOUN 210817 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 317 AM CDT TUE AUG 21 2007 OKZ005>007-010>012-211100- /O.NEW.KOUN.WI.Y.0012.070821T0817Z-070821T1100Z/ WOODS-ALFALFA-GRANT-WOODWARD-MAJOR-GARFIELD- INCLUDING THE CITIES OF...ALVA...CHEROKEE...MEDFORD...WOODWARD... FAIRVIEW...ENID 317 AM CDT TUE AUG 21 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CDT EARLY THIS MORNING. STRONG WINDS OF 40 TO 50 MPH WILL OCCUR IN PORTIONS OF NORTHWEST AND NORTH CENTRAL OKLAHOMA EARLY THIS MORNING IN THE WAKE OF THUNDERSTORMS THAT MOVED THROUGH THE AREA EARLIER THIS MORNING. SOME OF THE STRONG WINDS WILL BE ACCOMPANIED BY A QUICK RISE IN TEMPERATURES. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Aug 21, 1:06 AM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Aug 21, 1:06 AM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 106 AM CDT TUE AUG 21 2007 .UPDATE... UPDATING FORECAST TO REFLECT SOUTHWARD PROGRESS OF SHOWERS AND THUNDERSTORMS IN NORTHERN OKLAHOMA. ALTHOUGH THERE HAS BEEN A WEAKENING TENDENCY TO THE ACTIVITY OVER THE PAST COUPLE OF HOURS... A MODERATELY STRONG LOW LEVEL JET HAS BEEN ABLE TO CONTINUE TO INITIATE CONVECTION ON THE NORTH SIDE OF THE OUTFLOW BOUNDARY. IT APPEARS THE GREATEST PUSH TO THE SHOWERS AND THUNDERSTORMS WILL BE SOUTH ACROSS MAINLY WESTERN OKLAHOMA... ALTHOUGH A FEW SHOWERS/T-STORMS MAY ALSO REACH PARTS OF CENTRAL OKLAHOMA. && .PREV DISCUSSION... /ISSUED 930 PM CDT MON AUG 20 2007/ && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 74 92 74 93 / 10 10 10 10 HOBART OK 73 92 73 92 / 10 10 10 10 WICHITA FALLS TX 74 92 75 94 / 10 10 10 10 GAGE OK 74 94 72 94 / 10 10 10 10 PONCA CITY OK 76 94 75 94 / 10 10 10 10 DURANT OK 73 93 75 94 / 10 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 32/26
Hazardous weather outlook, Aug 20, 6:00 PM CDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
600 PM CDT MON AUG 20 2007
OKZ004>048-050>052-TXZ083>090-211200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
600 PM CDT MON AUG 20 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN FAR NORTHWESTERN
OKLAHOMA THIS EVENING. THE RISK AREA IS MAINLY NORTHWEST OF LOOKOUT
TO ARNETT LINE.
DISCUSSION...
SCATTERED STRONG TO SEVERE THUNDERSTORMS DEVELOPED IN THE VICINITY
OF A SURFACE BOUNDARY ACROSS SOUTHWEST KANSAS LATE THIS AFTERNOON.
OTHER ISOLATED THUNDERSTORMS HAVE ALSO DEVELOPED SOUTHWARD INTO
CENTRAL PARTS OF THE OKLAHOMA PANHANDLE. THESE STORMS MAY MOVE
INTO PARTS OF FAR NORTHWEST OKLAHOMA LATER THIS EVENING. THE MAIN
THREATS FROM THESE STORMS WILL BE LARGE HAIL AND STRONG WINDS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY AUG 21.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...20 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
SEVERAL RIVERS IN CENTRAL AND SOUTHWEST OKLAHOMA WILL CONTINUE TO
EXPERIENCE FLOODING CONDITIONS CAUSED BY THE HEAVY RAINS FROM THE
PAST WEEKEND.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE BEGINNING FRIDAY
AND CONTINUING INTO NEXT WEEKEND.
OTHER HAZARDOUS WEATHER...
VERY WARM AND HUMID CONDITIONS ARE EXPECTED TO RETURN TO THE AREA
LATER THIS WEEK. AFTERNOON HEAT INDEX READINGS ONCE AGAIN WILL REACH
THE 100 TO 105 RANGE OVER PARTS OF OKLAHOMA AND NORTH TEXAS TUESDAY
THROUGH FRIDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.
2In the hours before
Special weather statement, Aug 20, 10:17 PM CDT, 5 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1017 PM CDT MON AUG 20 2007 OKZ005>007-210345- WOODS OK-ALFALFA OK-GRANT OK- 1017 PM CDT MON AUG 20 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA...GRANT AND WOODS COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 17 MILES NORTH OF AMORITA TO 12 MILES NORTHWEST OF ALVA AT 1017 PM CDT...MOVING SOUTHEAST AT 30 MPH. WIND GUSTS TO AROUND 50 MPH ARE LIKELY WITH THESE STORMS AS WELL AS BRIEF HEAVY RAIN. SMALL HAIL IS ALSO POSSIBLE. PEOPLE IN ALFALFA...GRANT AND WOODS COUNTIES...INCLUDING THE CITY OF ALVA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Aug 20, 11:20 PM CDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1120 PM CDT MON AUG 20 2007 OKZ006-007-011-012-210445- GARFIELD OK-ALFALFA OK-GRANT OK-MAJOR OK- 1120 PM CDT MON AUG 20 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA...GARFIELD...GRANT AND MAJOR COUNTIES. WINDS OF 40 TO 50 MPH CAN BE EXPECTED WITH THUNDERSTORMS MOVING A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM NEAR MANCHESTER TO NEAR DACOMA AT 1120 PM CDT...MOVING SOUTHEAST AT 30 MPH. ALTHOUGH THE THUNDERSTORMS HAVE WEAKENED SOMEWHAT...WINDS OF 40 TO 50 MPH ARE STILL POSSIBLE...ALONG WITH BRIEF HEAVY RAIN AND FREQUENT LIGHTNING.
Special weather statement, Aug 20, 11:27 PM CDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1127 PM CDT MON AUG 20 2007 OKZ004-009-010-210500- WOODWARD OK-HARPER OK-ELLIS OK- 1127 PM CDT MON AUG 20 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS...HARPER AND WOODWARD COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 13 MILES NORTHEAST OF FORT SUPPLY TO 13 MILES WEST OF GAGE AT 1127 PM CDT...MOVING EAST AT 30 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Special weather statement, Aug 21, 2:03 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 203 AM CDT TUE AUG 21 2007 OKZ005-006-210730- WOODS OK-ALFALFA OK- 203 AM CDT TUE AUG 21 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA AND WOODS COUNTIES. STRONG WINDS OF 40 TO 50 MPH WILL BE POSSIBLE ACROSS PORTIONS OF ALFALFA AND WOODS COUNTY THIS MORNING. ALTHOUGH THE MOST SIGNIFICANT THUNDERSTORMS ARE SOUTH OF THE AREA... GUSTY WINDS WILL REMAIN POSSIBLE ACROSS THE AREA.
Special weather statement, Aug 21, 2:47 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 247 AM CDT TUE AUG 21 2007 OKZ005-006-011-210845- WOODS OK-ALFALFA OK-MAJOR OK- 247 AM CDT TUE AUG 21 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA...MAJOR AND WOODS COUNTIES. STRONG WINDS TO NEAR 45 MPH WILL BE POSSIBLE EARLY THIS MORNING ACROSS PORTIONS OF ALFALFA... MAJOR AND WOODS COUNTIES. ALTHOUGH THE STRONGER STORMS HAVE MOVED TO THE SOUTH OF THE AREA... GUSTY WINDS WILL CONTINUE TO BE POSSIBLE. CJS
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 10:26 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 49 min |
Nearby
Wind Advisories in Oklahoma, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.